Couldn't find what you looking for?

TRY OUR SEARCH!

Sounds ilke a lot of methadone experience out there and I wanted an opinion about a 21-day Methadone program my son is doing. He has been abusing Norcos and Oxycotin for the last 8 months, about 160 mg a day. We found an outpatient program because he was having a difficult time with the withdrawal symptoms. The program is 21 days of Methadone, starting with 45 mg, reducing incrementally until he is down to 10 mg. Counseling and group therapy a couple of times a week. I'm wondering what your thoughts are about this process and what kinds of withdrawal symptons do you think he will have? I suppose it's hard to know I'm just trying to help help. :-(

Loading...

21 days is not long enough. I know, i've been there and i'm still there.
My daughter has tried to detox from methadone. Didn't work.
She got a good running start, then relapsed, again and again. I know how you feel. It's killing me to the point where i try not to even speak to her. I know what you must think of that comment, but it's been a long long hard road with this girl.
I hope for you and your son that he can fight this and stick with his program.
THIS IS ONLY MY OPINION. I am not saying it won't work for your son. I just know what i have gone thru with my daughter.
Keep an open mind thru this. I got my hopes up a million times and every time they got squashed. I don't think i even have a mind any more to keep open. Good luck to you and let us know.
Reply

Loading...

i live in australia and i have never heard of a 21 day program we have a methadone program were we pay $5 a day and pick up from a chemist localy but we begin on a dose and stabilize on that until we feel ok and there is no hurry to reduce until the individual feels thay can and want to and when they do its small amounts slowly 21 days is to soon as your mindset about drugs and wanting and relying on them takes a lot longer than withdrawels also once a person has been of them for longer periods they believe in themselves again other than methadone there is a naltrexone insplant which lasts i thimk 3yrs, it stops them from feelig opiates so makes it a waste of $ plus time to try
Reply

Loading...

i live in australia and i have never heard of a 21 day program we have a methadone program were we pay $5 a day and pick up from a chemist localy but we begin on a dose and stabilize on that until we feel ok and there is no hurry to reduce until the individual feels thay can and want to and when they do its small amounts slowly 21 days is to soon as your mindset about drugs and wanting and relying on them takes a lot longer than withdrawels also once a person has been of them for longer periods they believe in themselves again other than methadone there is a naltrexone insplant which lasts i thimk 3yrs, it stops them from feelig opiates so makes it a waste of $ plus time to try
Reply

Loading...

hi , i never heard of 21-day program too , i'm addicted to heroine and i think to meth too i am stopping now i know that shorter you take meth is better cause to get off is hell and takes long time even up to 4 wks . If your son will not get addicted within those 21 days he will be fine i know i took meth for a week and i was fine so theres a big chance that 3 wks should be fine or with minimal widthrawal symptomps i managed to stop taking heroin and meth after year of injecting and months of taking meth 80 mg a week , 3rd week i was off evereything and i was still ill from meth had to start smoking again . I think he can stop after week and see how he feels .~Regards Rob
Reply

Loading...

Methadone is a completely synthetic drug, unlike hydrocodone and oxycodone which are semi synthetic. If your son does this program and continues to use methadone after the 21 days, and becomes addicted, it is on par, or worse than withdrawing from heroin when it is all said and done with. How old is he?

I am not telling you this to upset you, I tell you to educate you. As I am someone who has recrecationally used/abused similar drugs, eventually you have to deal with being without. The user/addict needs to feel discomfort when coming off of the drugs, so that they can effectively associate using drugs with hurting themselves, self-destruction, and all together NOT GOOD STUFF.

I can not give you an opinion on the 21 day methadone program as I have never done it. Peoples addictions/use, while similar, are as individual as the person is. Take the point of view that this situation is a disorder (disease), a progressive one, and the longer it goes untreated the more viral and out of control it gets.

From what you said, 160mgs of hydrocodone and/or oxycodone is a pretty heavy dosage, it is on par with taking 40mgs four times per day. People who are IV heroine users tend to inject their drug 4+ times a day. If he wants to live a healthier, more normal, functioning life than that is a big plus. If he has a good support network that is a big plus too, but a support network is only as good as the person it is helping support. If a person wants to use/abuse it is on them, a sponsor or support network can only be there to help aide and promote somones sobriety.

I know it is difficult, but you have to let go. You want the best for your son, and do what you can, but always remember that YOU ARE NOT responsible for whether he uses, doesn't use, relapses, is homeless, a junkie etc. etc.

If your son does this program try and see to it that he does not start on a 'high' dosage of it. This program should be used to help alleviate the symptoms (a bit) of withdrawal and the reduction of cravins. Methadone gets you high just like other opiates (albeit in a slightly different way), and if he starts off taking 60-80mgs+ a day he is going to be happy taking it, and get 'irritated' when the dosage starts to get stepped down and say 'f**k it' and go find some way to stay high...
Reply

Loading...